Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 124, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jul 7, 2015, 2:09 PM CDT for Hughes County, Oklahoma. It was in force for 7 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2015, 2:09 PM CDT (19:09 UTC)
- Expired
- Jul 7, 2015, 9:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Hughes County, OK
The radar
The Norman radar (KTLX), 103 km from the middle of the area, began a volume at 19:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 2:10 PM CDT | FLASH FLOOD | Holdenville, OK | MANY STREETS IN TOWN FLOODED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 345 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
904
WGUS54 KOUN 071909
FFWOUN
OKC063-080200-
/O.NEW.KOUN.FF.W.0124.150707T1909Z-150708T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
209 PM CDT TUE JUL 7 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HUGHES COUNTY IN SOUTHEASTERN OKLAHOMA...
* UNTIL 900 PM CDT TUESDAY
* AT 206 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
HEAVY RAIN WAS FALLING IN NORTHERN AND CENTRAL HUGHES COUNTY. UP
TO TWO INCHES OF RAIN HAVE ALREADY FALLEN. MODERATE TO HEAVY RAIN
IS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HOLDENVILLE...WETUMKA...DUSTIN...LAMAR...HORNTOWN...YEAGER...ATWOOD
AND SPAULDING.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES ARE POSSIBLE IN
THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3514 9601 3512 9601 3512 9603 3509 9606
3506 9607 3505 9609 3503 9609 3491 9649
3512 9646 3512 9644 3521 9644 3529 9643
3529 9598 3515 9598
$$
MAXWELL1 follow-up statement
522
WGUS74 KOUN 072149
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
449 PM CDT TUE JUL 7 2015
OKC063-080200-
/O.CON.KOUN.FF.W.0124.000000T0000Z-150708T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
HUGHES OK-
449 PM CDT TUE JUL 7 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT TUESDAY
FOR HUGHES COUNTY...
AT 447 PM CDT...DOPPLER RADAR AND AUTOMATED RAIN GAUGES INDICATED
THAT HEAVY RAIN WAS FALLING OVER THE AREA. UP TO FOUR INCHES OF RAIN
HAVE ALREADY FALLEN...ESPECIALLY OVER AREAS NORTH AND EAST OF
HOLDENVILLE.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HOLDENVILLE...WETUMKA...DUSTIN...LAMAR...ATWOOD...YEAGER...HORNTOWN
AND SPAULDING.
ADDITIONAL RAINFALL AMOUNTS OF UP TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA LATE THIS AFTERNOON AND EARLY THIS EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3514 9601 3512 9601 3512 9603 3509 9606
3506 9607 3505 9609 3503 9609 3491 9649
3512 9646 3512 9644 3521 9644 3529 9643
3529 9598 3515 9598
$$
11What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 1:01 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 7, 1:01 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
101 PM CDT TUE JUL 7 2015
.DISCUSSION...
THE 18Z AVIATION DISCUSSION FOLLOWS....
&&
.AVIATION...
FOR TAF SITES KOKC/KOUN/KGAG/KWWR/KPNC/KCSM/KHBR/KLAW/KSPS...
SURFACE LOW PRESSURE WAS CENTERED NEAR KSPS AT 18Z...AND THIS LOW
IS FORECAST TO MOVE NE ALONG A STALLED FRONT. LARGE AMOUNTS OF
LOW- LEVEL MOISTURE WILL CONTRIBUTE TO WIDESPREAD +SHRA AND A FEW
+TSRA...ESPECIALLY ALONG THE FRONT AND E OF THE LOW. LIGHTER
RA/SHRA WILL BE COMMON FARTHER W TODAY. AS THE LOW/FRONT MOVE NE
INTO NE OK TONIGHT...RA SHOULD GENERALLY DIMINISH...ESPECIALLY IN
W OK AND KSPS...BUT LOW CLOUDS AND BR WILL REMAIN. THERE IS SOME
INDICATION THAT FAR W OK...KWWR/KGAG/KCSM/KHBR...MAY SEE SOME
CLEARING BEFORE SUNRISE. THIS IS UNLIKELY...BUT IF IT
HAPPENS...THERE WILL LIKELY BE FG INSTEAD OF LOW CEILINGS. ONLY
SLOW IMPROVEMENT IS EXPECTED TOMORROW MORNING.
CONFIDENCE IN THE SPECIFICS OF THE TAFS IS VERY LOW...BECAUSE OF
MULTIPLE CLOUD LAYERS...PLUS A HIGH OVERCAST THAT OBSCURES
SATELLITE IMAGERY OF THE LOWER LAYERS...AND THE SCATTERED NATURE
OF MUCH OF THE PRECIPITATION.
CMS
&&
.PREV DISCUSSION... /ISSUED 709 AM CDT TUE JUL 7 2015/
AVIATION...
12Z TAFS...
IFR TO MVFR CEILINGS HAVE DEVELOPED BEHIND A FRONTAL
BOUNDARY...ESPECIALLY ACROSS NORTHERN AND WESTERN OKLAHOMA.
MEANWHILE...WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS ARE MOVING
ACROSS PARTS OF WESTERN NORTH TEXAS THIS MORNING. IN THE SHORT
TERM...THIS SHOULD MAINLY IMPACT SPS...LAW AND PERHAPS HBR.
ELSEWHERE...WIDELY SCATTERED SHOWERS ARE POSSIBLE.
HEAVY RAIN WITH REDUCED VISIBILITY WILL BE POSSIBLE AT OUN/OKC
MAINLY AFTER 19-20Z PER RECENT RUNS OF THE HRRR.
PREV DISCUSSION... /ISSUED 406 AM CDT TUE JUL 7 2015/
DISCUSSION...
A FEW MODIFICATIONS WERE MADE TO THE FLASH FLOOD WATCH...
WHICH INCLUDE...ADDING A FEW SOUTH CENTRAL/SOUTHEAST COUNTIES
WHILE REMOVING A FEW COUNTIES IN FAR NORTHWEST OKLAHOMA.
RAIN COVERAGE HAS DECREASED SINCE MIDNIGHT AND CURRENT ACTIVITY
SEEMS TO BE CLOSELY RELATED TO POSITION OF 8H FRONT PER
SPC MESO ANALYSIS PAGE. MEANWHILE...HIGHER RAINFALL RATES
ARE BEGINNING TO SHIFT EASTWARD INTO KNOX COUNTY WHERE LOW LEVEL
FLOW IS STRONGER AND MORE SOUTHERLY.
LATER THIS MORNING INTO THE AFTERNOON...THE FLOW SHOULD BACK AS
A VORT MAX MOVES SLOWLY EAST ACROSS WEST TEXAS AND INTO OKLAHOMA.
AS THIS OCCURS...SHOWERS AND STORMS SHOULD BECOME MORE NUMEROUS
ESPECIALLY OVER THE SOUTHERN HALF OF OKLAHOMA AND WESTERN NORTH
TEXAS. AS A LOW LEVEL JET INCREASES THIS EVENING INTO THE
OVERNIGHT...THE RISK OF FLASH FLOODING WILL INCREASE...ESPECIALLY
ALONG AND SOUTHEAST OF I-44.
FOR NOW WILL LEAVE NORTH CENTRAL IN THE FLOOD WATCH AS THE
LATEST NAM12 IS FARTHER NORTH WITH THE HEAVY RAIN AXIS THIS
EVENING AND OVERNIGHT.
RAIN AND STORM CHANCES WILL GRADUALLY SHIFT EASTWARD DURING THE
DAY WEDNESDAY. HOWEVER...NORTHERN OKLAHOMA MAY SEE ADDITIONAL
SHOWERS AND THUNDERSTORMS AS SOUTHERLY WINDS RETURN AND A WARM
FRONT DEVELOPS/LIFTS INTO NORTHERN OKLAHOMA AND SOUTHERN
KANSAS.
BY FRIDAY...THE CENTER OF AN UPPER RIDGE OVER THE SOUTHEASTERN
US...WILL BUILD ACROSS THE SOUTHERN PLAINS. THIS WILL BRING
DRY...HOT AND HUMID WEATHER FOR THE WEEKEND.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 77 66 80 71 / 80 90 60 20
HOBART OK 74 64 83 70 / 90 80 40 10
WICHITA FALLS TX 82 68 85 73 / 100 80 60 10
GAGE OK 72 61 81 68 / 40 40 20 50
PONCA CITY OK 77 64 78 68 / 60 80 50 40
DURANT OK 86 71 88 73 / 80 70 40 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR OKZ006>008-
011>047-050.
TX...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR TXZ083>090.
&&
25/23/23Hazardous weather outlook, Jul 7, 11:49 AM CDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1149 AM CDT TUE JUL 7 2015 OKZ004>048-050>052-TXZ083>090-081700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1149 AM CDT TUE JUL 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .FLOODING... A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR A LARGE PART OF OKLAHOMA AND WESTERN NORTH TEXAS. PLEASE REFER TO THE WATCH FOR DETAILS. THE HEAVIEST ADDITIONAL RAINFALL WILL BE OVER PARTS OF NORTH TEXAS... AND SOUTHERN AND CENTRAL OKLAHOMA THROUGH TONIGHT. .THUNDERSTORMS... THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT ACROSS THE AREA... ESPECIALLY IN PARTS OF NORTH TEXAS AND SOUTHERN OKLAHOMA. NO SEVERE THUNDERSTORMS ARE EXPECTED...HOWEVER A FEW STORMS MAY PRODUCE HEAVY RAIN AND WIND GUSTS UP TO 40 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... .FLOODING.... FLOODING WILL REMAIN POSSIBLE WEDNESDAY...ESPECIALLY ACROSS SOUTHERN AND CENTRAL OKLAHOMA...AND WESTERN NORTH TEXAS. .THUNDERSTORMS.... THUNDERSTORMS WILL CONTINUE WEDNESDAY INTO AT LEAST THURSDAY. LITTLE OR NO RAIN IS EXPECTED FRIDAY THROUGH MONDAY. .HEAT... HOT AND HUMID WEATHER WILL RETURN SUNDAY AND MONDAY. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. MBS/EM
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 7:03 PM CDT | Flash Flood Warning | OUN | Woods | 4 hr |
| Jul 6, 7:03 PM CDT | Special Weather Statement | OUN | Kay, Noble | 42 min |
| Jul 6, 7:05 PM CDT | Special Weather Statement | OUN | Major | 25 min |
| Jul 6, 7:06 PM CDT | Areal Flood Advisory | OUN | Custer, Dewey, Roger Mills | 3 hr |
| Jul 6, 7:33 PM CDT | Special Weather Statement | OUN | Blaine | 27 min |
| Jul 6, 7:47 PM CDT | Special Weather Statement | OUN | Garfield, Noble | 28 min |
| Jul 6, 8:01 PM CDT | Special Weather Statement | OUN | Garfield | 29 min |
| Jul 6, 8:03 PM CDT | Special Weather Statement | OUN | Blaine, Custer | 27 min |
| Jul 6, 8:05 PM CDT | Areal Flood Advisory | OUN | Garfield, Kingfisher, Logan, Major, Noble | 4 hr |
| Jul 6, 8:21 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble, Payne | 39 min |
| Jul 6, 8:32 PM CDT | Special Weather Statement | OUN | Blaine, Custer, Kingfisher, Washita | 28 min |
| Jul 6, 8:41 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 49 min |
| Jul 6, 8:45 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Custer, Dewey, Kingfisher and 1 more | 3 hr |
| Jul 6, 8:52 PM CDT | Special Weather Statement | OUN | Payne | 23 min |
| Jul 6, 9:01 PM CDT | Special Weather Statement | OUN | Blaine, Canadian, Kingfisher, Logan, Noble | 29 min |
| Jul 6, 9:03 PM CDT | Flash Flood Warning | OUN | Custer, Washita | 3 hr |
| Jul 6, 9:08 PM CDT | Special Weather Statement | OUN | Kiowa | 37 min |
| Jul 6, 9:24 PM CDT | Special Weather Statement | OUN | Payne | 36 min |
| Jul 6, 9:33 PM CDT | Areal Flood Advisory | OUN | Greer, Jackson, Kiowa | 3 hr |
| Jul 6, 9:34 PM CDT | Special Weather Statement | OUN | Caddo, Canadian, Logan, Washita | 26 min |
| Jul 6, 9:48 PM CDT | Special Weather Statement | OUN | Jackson, Kiowa | 42 min |
| Jul 6, 9:58 PM CDT | Areal Flood Advisory | OUN | Kingfisher, Logan, Oklahoma, Payne | 3 hr |
| Jul 6, 10:06 PM CDT | Special Weather Statement | OUN | Caddo, Canadian, Grady, Lincoln, Logan, Oklahoma | 39 min |
| Jul 6, 10:32 PM CDT | Special Weather Statement | OUN | Jackson, Kiowa | 43 min |
| Jul 6, 10:40 PM CDT | Areal Flood Advisory | OUN | Caddo, Canadian, Comanche, Grady, Kiowa, Washita | 3 hr |
| Jul 6, 10:45 PM CDT | Special Weather Statement | OUN | Caddo, Grady, Lincoln, Oklahoma | 45 min |
| Jul 6, 11:09 PM CDT | Flash Flood Warning | OUN | Logan | 3 hr |
| Jul 6, 11:17 PM CDT | Special Weather Statement | OUN | Comanche, Tillman | 43 min |
| Jul 6, 11:22 PM CDT | Areal Flood Advisory | OUN | Kay | 3 hr |
| Jul 7, 12:02 AM CDT | Areal Flood Advisory | OUN | Beckham, Blaine, Caddo, Custer, Dewey, Kingfisher and 2 more | 3 hr |
| Jul 7, 12:05 AM CDT | Special Weather Statement | OUN | Comanche, Stephens | 25 min |
| Jul 7, 12:20 AM CDT | Areal Flood Advisory | OUN | Garfield, Noble | 3 hr |
| Jul 7, 12:40 AM CDT | Areal Flood Advisory | OUN | Beckham, Greer, Harmon, Jackson, Kiowa | 3 hr |
| Jul 7, 1:29 AM CDT | Areal Flood Advisory | OUN | Alfalfa, Garfield, Grant, Major | 2 hr |
| Jul 7, 2:01 AM CDT | River Flood Warning | OUN | Caddo, Kiowa, Washita | 68 hr |
| Jul 7, 8:03 AM CDT | River Flood Warning | OUN | Custer, Washita | 30 hr |
| Jul 7, 8:07 AM CDT | River Flood Warning | OUN | Carter, Johnston, Murray | 66 hr |
| Jul 7, 8:18 AM CDT | River Flood Warning | OUN | Jackson, Kiowa, Tillman | 45 hr |
| Jul 7, 12:49 PM CDT | Areal Flood Advisory | OUN | Cleveland, Garvin, Hughes, McClain, Murray, Pontotoc and 2 more | 6 hr |
| Jul 7, 1:51 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Kiowa, Tillman | 6 hr |
| Jul 7, 2:51 PM CDT | Areal Flood Advisory | OUN | Cleveland, Lincoln, McClain, Pottawatomie, Seminole | 6 hr |
| Jul 7, 3:13 PM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 44 hr |
| Jul 7, 3:35 PM CDT | Flash Flood Warning | OUN | Comanche, Cotton, Tillman | 7 hr |
| Jul 7, 6:24 PM CDT | Areal Flood Advisory | OUN | Stephens | 2 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.